Asprin Users Or Anyone With Input

6 Replies
Stephanie_31 - October 2

I have been taking 80mg (low dose) Asprin once per day since TTC and I am now approaching 14 weeks. I didn't really discuss it with the doc before hand but after a m/c at 12 weeks with my last baby I wanted to make sure I was doing everything I could this time to make it work. So my question: When did you stop taking it? I am really scared to stop. Is there a reason I can't stay on it until the end of my second trimester?

 

DDT - October 2

I was told NEVER to take aspirin during pregnancy. Especially during the 1st and 3rd trimester. I googled your question and this is what I've found: "Is it safe to take aspirin during pregnancy? In most cases, no. While it's highly unlikely that taking a single dose of aspirin in early or mid-pregnancy will have a harmful affect, the drug can cause problems for both you and your baby if you take it regularly in normal adult doses while you're pregnant. So, except in a few cases, it's best to avoid aspirin altogether during this time. Here's why: Studies have linked aspirin to various pregnancy complications. A few studies show that taking aspirin around the time of conception and in early pregnancy is a__sociated with an increased risk of miscarriage. And some researchers believe that taking aspirin at adult doses during pregnancy might affect the baby's growth and may slightly increase the risk of a placental abruption. Finally, taking full-dose aspirin later in pregnancy might delay labor and increase the risk of heart and related lung problems in your newborn and bleeding complications for you and your baby. On the other hand, if you're already taking a prescribed dose of aspirin for a specific condition, you may need to continue taking it during pregnancy. (Check with your healthcare provider.) In certain situations, your caregiver may advise you to start taking a small dose of aspirin each day, usually similar to the amount in one baby aspirin. Most experts believe low-dose aspirin therapy is safe during pregnancy. For example, some experts recommend that pregnant women with a condition called antiphospholipid syndrome take a low dose of aspirin in addition to a drug called heparin. Antiphospholipid syndrome is diagnosed in women who have certain antibodies in their blood and who also have a history of blood clots or some types of pregnancy problems. Some research shows that certain women at high risk for preeclampsia (including women with chronic hypertension, severe diabetes, or kidney disease, or who had severe preeclampsia in a prior pregnancy) may benefit from low-dose aspirin therapy, although not everyone agrees on who is a good candidate for this treatment, when it should begin, and what the optimal dose is. So unless your healthcare provider prescribes it, you should avoid taking aspirin altogether, as well as other NSAIDs (non-steroidal anti-inflammatory drugs), such as ibuprofen (Advil, Motrin), naproxen sodium (Aleve), and ketoprofen (Orudis), which can have similar effects. Check the labels of all over-the-counter drugs to make sure they don't contain aspirin or other NSAIDs. Better yet, check with your caregiver or pharmacist. It can be hard to tell because some products list their ingredients under different names. Aspirin is sometimes called salicylate or acetylsalicylic acid, for example. When you need to take something for pain relief while you're pregnant, acetaminophen (Tylenol) is considered safe to use as directed on the label.

 

Cerulean - October 2

Hi Stephanie, I know exactly where you are coming from. I started taking baby aspirin when I TTC after having 2 miscarriages. When I went in for my 1st appointment at 8 weeks I mentioned it to my doctor and he said to stop and the only explanation he gave me was that it could cause bleeding problems later on down the road. I didn't want to stop at all, so I researched it and asked a bunch of women on different forums. Seems like alot of women were told it can't hurt. Their Doctors told them different times to stop though. I can't remember all of them but the latest was 36 or 37 weeks. I ultimately decided to go ahead and follow my doctor and not take them anymore. I eased myself off of them by taking them every other day for a week (don't know if that was helpful or not). It was really hard because I was at that point where I hadn't had enough miscarriages to do the testing and see if I had a blood clotting disorder, but I never, ever wanted to go through another miscarriage again. I didn't want to find out if it meant that I had to loose another baby. But I did stop and I will be 32 weeks on Friday, and eventually my fears were calmed. I know it is really hard when you have had a miscarriage, you want to do everything in your power to make this one stick. I would go ahead and discuss it with your doctor. I know it's not easy, but if you explain what you have read and where you are coming from, he/she should understand. Hope this helps!

 

wantanotheraftertr - October 2

I only took it till the end of the 13th week. I was also on progesterone suppluments and folic acid which I discontinued at the same time. My RE was very adament about taking till the end of 13 weeks I also had had a m/c so I understand the fear I am now 29 weeks and doing well. good luck!

 

mommyindec - October 2

I took aspirin for first 7 weeks, since I had 2 m/c's before. My RE asked me to stop it after the first ultrasound.

 

Stephanie_31 - October 2

Thanks ladies. I am have one left. I will take it tomorrow (which will be 14 weeks) and then I will be done. Thank god I invested in a doppler or I would go crazy.

 

Tink - October 3

i would stop it now, due to the bleeding risks. i think most folks on here gave great advice. i used it while TTC, but stopped it immediately when i knew i was pregnant. are you on progesterone- that would be more effective at helping in the first tri than aspirin. as an IVF patient, we were always given progesterone supplements- it helps aid against miscarriage- in case your body isn't producing enough progesterone (which is often the cause for m/c). If you have concerns, i would ask the doc if there is anything you can do or take INSTEAD of aspirin if you are that concerned. Has the doc expressed any concern? sometimes we just stress ourselves out when there isn't really anythign to worry about. which is totally normal and understandable given your history. but be open with your doc about your concerns, maybe they can put you more at ease. good luck!

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Start A New Discussion